Alert archive / Nebraska / Flash Flood Warnings in 2008
Flash Flood Warning 24, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Jul 16, 2008, 6:54 PM MDT for Cherry County, Grant County, Hooker County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2008, 6:54 PM MDT (00:54 UTC)
- Expired
- Jul 16, 2008, 10:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cherry County, NE, Grant County, NE, Hooker County, NE
The radar
The North Platte radar (KLNX), 74 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1965 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1788 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLBF 170054 FFWLBF NEC031-075-091-170400- /O.NEW.KLBF.FF.W.0024.080717T0054Z-080717T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 654 PM MDT WED JUL 16 2008 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... NORTHEASTERN GRANT COUNTY IN WEST CENTRAL NEBRASKA... NORTHERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF MULLEN... * UNTIL 1000 PM MDT * AT 651 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 2 TO 4 INCHES OF RAINFALL IN THE WARNED AREA. ANOTHER 1 TO 3 INCHES OF RAIN IS POSSIBLE OVER NORTHWESTERN HOOKER...NORTHEASTERN GRANT...AND PORTIONS OF SOUTH CENTRAL CHERRY COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTH PLATTE. LAT...LON 4225 10176 4226 10098 4188 10097 4187 10177 $$ BUTTLER
2 follow-up statements
000 WGUS73 KLBF 170236 FFSLBF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 936 PM CDT WED JUL 16 2008 NEC031-075-091-170400- /O.CON.KLBF.FF.W.0024.000000T0000Z-080717T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HOOKER NE-GRANT NE-CHERRY NE- 836 PM MDT WED JUL 16 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM MDT FOR SOUTH CENTRAL CHERRY...NORTHEASTERN GRANT AND NORTHERN HOOKER COUNTIES... AT 832 PM MDT...RAINFALL RATES HAVE DECREASED SOMEWHAT ACROSS THE CENTRAL SANDHILLS...HOWEVER ADDITIONAL HEAVY RAINFALL IS EXPECTED TO MOVE BACK INTO THE CENTRAL SANDHILLS IN THE NEXT 1 TO 2 HOURS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT THURSDAY MORNING FOR NORTHWESTERN NEBRASKA. LAT...LON 4225 10176 4226 10098 4188 10097 4187 10177 $$ BUTTLER
000 WGUS73 KLBF 170354 FFSLBF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1054 PM CDT WED JUL 16 2008 NEC031-075-091-170403- /O.EXP.KLBF.FF.W.0024.000000T0000Z-080717T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HOOKER NE-GRANT NE-CHERRY NE- 954 PM MDT WED JUL 16 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM CDT/1000 PM MDT/ FOR SOUTH CENTRAL CHERRY...NORTHEASTERN GRANT AND NORTHERN HOOKER COUNTIES... THE THREAT FOR FLASH FLOODING HAS ENDED ACROSS NORTHEASTERN GRANT...NORTHERN HOOKER AND SOUTH CENTRAL CHERRY COUNTY. ADDITIONAL RAINFALL OF UP TO A HALF AN INCH TO AN INCH IS POSSIBLE OVERNIGHT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT THURSDAY MORNING FOR NORTHWESTERN NEBRASKA. LAT...LON 4225 10176 4226 10098 4188 10097 4187 10177 $$ BUTTLER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:53 PM MDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 16, 3:53 PM MDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...CORRECTED DATE NATIONAL WEATHER SERVICE NORTH PLATTE NE 453 PM CDT WED JUL 16 2008 ...FOR SYSTEMS TONIGHT THROUGH THURSDAY NIGHT ALL OF WESTERN AND NORTH CENTRAL NEBRASKA SHOULD RECEIVE APPRECIABLE RAINFALL...WITH LOCALLY EXCESSIVE AMOUNTS... .DISCUSSION... COVERAGE OF TSTMS THROUGH 00Z LOOKS TO BE ISOLATED WITH NO REAL FOCUS YET. AFTER 00Z...LLVL JET WILL INCREASE TO 35 TO 40 KTS...WITH NOSE PUNCHING INTO NCTRL NEBR. POTENTIAL FOR A LARGE MCS TO DROP SOUTHEASTWARD FROM NCTRL NEBR INTO CNTRL SANDHILLS. POPS NEAR 50 PERCENT FOR CHERRY COUNTY. BEST TSTM CHCS WILL FOCUS ON THUR AFTN THROUGH THUR NIGHT. MID LEVEL COOLING CAUSED BY S/V THROUGH AND H7 TEMPS COOLING TO 9C IS SUGGESTIVE OF WIDESPREAD SUSTAINED UPDRAFTS. PRECIPITABLE WATER VALUED PEAK OUT NEAR 1.75 TO 2 INCHES NEAR AND NORTH OF SFC FRONT. GREATEST THREAT FOR SEVERE WEATHER INCLUDING LG HAIL...WIND DMG AND EVEN FLASH FLOODING WILL BE PRESENT THURSDAY AFTN AND THUR NIGHT. POPS AT THIS JUNCTURE RANGE FROM 40 TO 70 PERCENT WITH LIKELY POPS DRAPED ACROSS THE SOUTHEAST. SUBSIDENCE BEHIND THIS SYSTEM AND WEAK RIDGING DEVELOPING OVER THE HIGH PLAINS BY FRIDAY NIGHT IS SUGGESTIVE OF MAINLY A SLIGHT CHC FOR TSTMS FRIDAY THROUGH SUNDAY. A COOLDOWN INTO THE LOWER 80S FRIDAY WILL BRING A WARMUP BACK INTO THE LOWER 90S BY SUNDAY THROUGH TUESDAY. THE JURY IS STILL OUT ON WHETHER A COLD FRONT WILL PASS ACROSS SATURDAY NIGHT WITH A COOLER SUNDAY. GFS CONTINUES TO MAINTAIN A CLOSED LOW ACROSS THE NRN PLAINS SATURDAY NIGHT/SUNDAY...WHILE THE ECMWF IS MORE SUBTLE. && .AVIATION... A COLD FRONT WILL MOVE SOUTHEAST INTO NORTHWEST NEBRASKA THIS EVENING AND BECOME THE FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT TONIGHT. CONVECTION WILL BE SLOW MOVING WITH VFR CONDITIONS THROUGH KVTN AND KLBF TERMINALS THROUGH 14Z THURSDAY. THE ISOLATED TO SCATTERED THUNDERSTORMS WILL BE HIGH BASED THIS EVENING WITH BRIEF REDUCTIONS IN CEILINGS AND VISIBILITIES AS STORMS MOVE ACROSS. AS THE FRONT MOVES EAST OVERNIGHT BOUNDARY LAYER MOISTURE WILL INCREASE WITH CLOUD CEILINGS LIKELY MVFR THURSDAY MORNING AT THE KVTN TERMINAL THAT SHOULD LINGER THROUGH 20Z BEFORE LIFTING IN THE AFTERNOON. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && ROBERG/KECK
Hazardous weather outlook, Jul 16, 2:22 PM MDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 322 PM CDT WED JUL 16 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-171000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 322 PM CDT WED JUL 16 2008 /222 PM MDT WED JUL 16 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A SLIGHT RISK FOR SEVERE THUNDERSTORM EXISTS AS A COLD FRONT MOVES SLOWLY SOUTHEAST INTO NORTHWEST NEBRASKA. AN UPPER LEVEL DISTURBANCE MOVING EAST WILL PROVIDE ADDITIONAL LIFT THROUGH THE EVENING FOR A FEW STORMS TO REACH SEVERE LIMITS NORTHWEST OF A LINE FROM BRULE IN KEITH COUNTY TO SUTHERLAND IN LINCOLN COUNTY...TO SPENCER IN BOYD COUNTY. THE PRIMARY THREAT WILL BE LARGE HAIL. ADDITIONAL THUNDERSTORMS ARE POSSIBLE OVER THE REMAINDER OF THE OUT LOOK AREA BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE THREAT FOR SEVERE THUNDERSTORMS INCREASES ACROSS THE FORECAST AREA ON THURSDAY AS THE FRONTAL BOUNDARY MOVES SOUTHEAST ACROSS THE STATE. EARLIEST DEVELOPMENT WILL BE IN THE NEBRASKA PANHANDLE LATE THURSDAY MORNING OR EARLY AFTERNOON...THEN RAPID EXPANSION IS LIKELY DURING THE AFTERNOON AND EARLY EVENING. THE PRIMARY SEVERE WEATHER THREATS ARE DAMAGING WIND AND LARGE HAIL. THE FRONT IS THEN EXPECTED TO MAKE ITS WAY NORTHWARD ACROSS NEBRASKA FRIDAY AND SATURDAY. THEN A SURFACE TROUGH WILL DEVELOP ON THE HIGH PLAINS. AS A RESULT OF THESE DEVELOPMENTS...THERE IS THE POSSIBILITY OF THUNDERSTORMS NEARLY EVERY DAY IN WESTERN AND NORTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT AND ON THURSDAY. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE WFO LBF
In the hours before
Local storm report, Jul 16, 3:50 PM MDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
450 PM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 6 N GORDON 42.89N 102.20W
07/16/2008 E0.75 INCH SHERIDAN NE CO-OP OBSERVER
&&
BTAYLORLocal storm report, Jul 16, 4:23 PM MDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
523 PM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 5 WSW MERRIMAN 42.89N 101.79W
07/16/2008 E0.75 INCH CHERRY NE PUBLIC
&&
BTAYLORLocal storm report, Jul 16, 5:27 PM MDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
627 PM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL 13 S NENZEL 42.74N 101.10W
07/16/2008 E0.88 INCH CHERRY NE PUBLIC
&&
TKECKLocal storm report, Jul 16, 6:12 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
712 PM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 21 NW MULLEN 42.26N 101.33W
07/16/2008 M3.00 INCH CHERRY NE CO-OP OBSERVER
&&
BTAYLORLocal storm report, Jul 16, 6:51 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
751 PM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 10 NE HYANNIS 42.10N 101.62W
07/16/2008 E2.00 INCH CHERRY NE PUBLIC
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 6:24 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 50 min |
| Jul 16, 6:47 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 43 min |
| Jul 16, 8:40 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 65 min |
| Jul 17, 12:32 AM MDT | Severe Thunderstorm Warning | LBF | Deuel | 58 min |
| Jul 17, 1:29 AM MDT | Severe Thunderstorm Warning | LBF | Deuel | 61 min |
| Jul 17, 2:30 AM MDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 60 min |
| Jul 17, 2:49 AM MDT | Flash Flood Watch | LBF | Custer, Frontier, Garfield, Hayes, Holt, Lincoln and 2 more | 24 hr |
| Jul 17, 12:16 PM MDT | Flash Flood Warning | LBF | Custer | 3 hr |
| Jul 17, 1:53 PM MDT | Flash Flood Warning | LBF | Garden | 105 min |
| Jul 17, 2:03 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 57 min |
| Jul 17, 2:21 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 54 min |
| Jul 17, 2:46 PM MDT | Flash Flood Warning | LBF | Hayes | 3 hr |
| Jul 17, 3:04 PM MDT | Flash Flood Warning | LBF | Frontier | 3 hr |
| Jul 17, 3:12 PM MDT | Flash Flood Warning | LBF | Custer | 4 hr |
| Jul 17, 3:49 PM MDT | Flash Flood Warning | LBF | Lincoln | 3 hr |
| Jul 17, 3:51 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 39 min |
| Jul 17, 4:25 PM MDT | Flash Flood Warning | LBF | Lincoln | 115 min |
Nearby
Flash Flood Warnings in Nebraska, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.